FORUMS

Connect with people who understand what you are going through, seek advice and surround yourself with support. We're free, anonymous, and professionally moderated 24/7.

  • 47,612Members
  • 1,358,869Posts
  • 1,400,000Visitors
Welcome and getting started

New member

New member

Hi all.

I'm a 31 y/o female, diagnosed with cyclothymia 6 years ago after a very turbulent period of my life. I'm yet to talk with anyone with the same diagnosis and I'm keen to do so and to share my own experience. Over time I have questioned this diagnosis as I have not experienced any significant episodes since I commenced anticonvulsant medication 5 years ago after trialling multiple different medications. Recently I have been feeling off, with rapid fluctuations in my mood that are more extreme than I have experienced for years. Its definitely making me nervous.

8 replies

1 - 8 of 8

In response to: New member

Re: New member

Hi there @Wander , welcome to the forums. I hope you find it to be a welcoming and supportive community.

I'm Jynx, one of the moderators here. I just wanted to let you know that I have edited your post, simply to change out the name of the medication you are using. This is one of our safety guidelines and helps keep our community safe by ensuring folks are only discussing their medications with medical professionals. You can find more info about the guidelines here. Let us know if you have any questions.

In response to: Re: New member

Re: New member

Thanks Jynx.
I'm sorry, I should have read the guidelines more carefully.

In response to: Re: New member

Re: New member

Not at all @Wander - they can be a little hard to find at first, especially more nuanced things like this.

In response to: Re: New member

Re: New member

@Wander

Welcome to the forum, though it might seem not a good thing to talk about mental health, at least here we can discussit along with the whole kit and caboodle of life.

Maybe it is time to talk about it with the prescribing doctor. Sometimes awareness of meds not being appropriate creeps up on us gradually.

Take care

In response to: Re: New member

Re: New member

Thank you @Appleblossom.

It's probably time to see someone again, but I'm cautious about medication dose increases, likely unreasonably so.

Unfortunately I don't experience much euphoria, if so it's short lived. It's the irritability, restlessness and negative thoughts that follow it that affect me most. In the past I have had meds increased in response to this as and the situation escalated for the worst.

In response to: Re: New member

Re: New member

No worries @Wander

I only believe in appropriate levels of medication as an adjunct to real empathic effective THERAPY, not the other way around. I model appropriate level of meds, but my father died from pneumonia and over medication. Many meds depress the respiratory system. No I am not a doctor, but I have to trawl through a few coroners reports, and so I am finally feeding my findings back into the community.

So tbh not a big fan of kee jerk med increases either.

Its your body and your life and make the best of it for your self.

That is everybody's birth right.

In response to: Re: New member

Re: New member

Hey folks, just a reminder to please take care around discussing medications on the forums. Everyone’s experience is different so I encourage you to talk with your prescribing practitioner about any changes to medication and if necessary, seek a second opinion from a qualified doctor or psychiatrist 🙂

In response to: New member

Re: New member

Hi @Wander

Welcome to the forums 🙂

1 - 8 of 8